Hail, Mobile
- When
- July 27, 5:26 PM CST to 5:28 PM CST
- Where
- Mobile County, 3.19 mi SW of Seven Hills
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.620, -88.341
A severe thunderstorm produced large hail across portions of Mobile County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A severe thunderstorm produced large hail across portions of Mobile County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 27, 3:00 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SUN JUL 27 2008 .SHORT TERM TONIGHT THROUGH MONDAY NIGHT...UPPER EASTERN CONUS TROUGH WILL PERSIST AS IT IS REINFORCED BY A SERIES OF SHORTWAVES MOVING IN NORTHWEST FLOW. THE NEXT SIGNIFICANT SHORTWAVE IS CURRENTLY MOVING OVER NORTHERN MISSISSIPPI...AND THEREFORE KEPT SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE ENTIRE OVERNIGHT PERIOD. ANOTHER SHORTWAVE WILL MOVE OVER THE AREA MONDAY AFTERNOON. THE COMBINATION OF THIS DISTURBANCE AND A WEAK SURFACE BOUNDARY STALLED ACROSS THE FORECAST AREA WILL COINCIDE WITH MAXIMUM HEATING. THIS WILL BRING YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS ON MONDAY...MAINLY IN THE AFTERNOON. SURFACE HIGH PRESSURE MEANWHILE OVER THE NORTHEAST GULF OF MEXICO WILL MAINTAIN A LIGHT ONSHORE FLOW AT THE BEACHES. RIDGING ALOFT BUILDS IN FROM THE WEST MID WEEK...WITH DAYTIME HIGHS PUSHING BACK INTO THE MID 90S INLAND AREAS. THESE TEMPS COUPLED WITH MID 70 DEWPOINTS WILL CREATE AN UPWARD TREND IN HEAT INDICES TO NEAR 105 DEGREES OVER THE NORTHWEST ZONES ON MONDAY AND TUESDAY. UPPER RIDGE WOULD ACT TO SUPPRESS THUNDERSTORM COVERAGES SOMEWHAT...BUT MODELS ARE SHOWING AN INCREASE IN COVERAGE THROUGH MID WEEK...AND ANY RAINFALL WILL BRING ADDED RELIEF TO THE HEAT. /22 && .LONG TERM WEDNESDAY THROUGH SUNDAY...NO CHANGES MADE AT THIS TIME. && .MARINE...A HIGH REMAINING OVER THE NORTHERN GULF OF MEXICO THROUGH THIS WEEK WILL MAINTAIN A FLAT GRADIENT BRINGING DOMINANCE TO THE MESOSCALE PROCESSES. SEABREEZE EFFECTS OF LIGHT WESTERLY WINDS BECOMING SOUTHERLY IN AFTERNOONS EACH DAY PREVAIL. SOUTHWEST WINDS WILL INCREASE A LITTLE BY MID WEEK AS THE GRADIENT STEEPENS. /77 && .FIRE...MINIMUM RELATIVE HUMIDITY WILL REMAIN WELL OUTSIDE CRITERIA THROUGH THE WEEKEND. LOWEST VALUES GENERALLY NO LOWER THAN 45 TO 55 PERCENT EACH AFTERNOON. CONTINUED CHANCES OF SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WINDS WILL CONTINUE GENERALLY AROUND 10 MPH OR LESS EXCEPT SLIGHTLY HIGHER NEAR THE COAST DURING THE AFTERNOONS. /22 && .AVIATION...A HIGH REMAINING OVER THE NORTHERN GULF OF MEXICO THROUGH THIS WEEK WILL MAINTAIN A FLAT GRADIENT BRINGING DOMINANCE TO THE MESOSCALE PROCESSES. SEABREEZE EFFECTS OF LIGHT WESTERLY WINDS BECOMING SOUTHERLY IN AFTERNOONS EACH DAY PREVAIL. SOUTHWEST WINDS WILL INCREASE A LITTLE BY MID WEEK AS THE GRADIENT STEEPENS. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 93 76 90 / 20 40 20 40 PENSACOLA 76 91 76 88 / 20 40 20 40 DESTIN 78 89 77 88 / 20 40 20 40 EVERGREEN 72 94 73 91 / 20 40 20 40 WAYNESBORO 73 97 73 94 / 20 30 20 30 CAMDEN 74 97 73 94 / 20 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SUN JUL 27 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST AGAIN TODAY...WITH SOME STORMS PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN...ALONG WITH WIND GUSTS FROM 35 TO 45 MPH. HEAT INDICES BY LATE MORNING THROUGH THE AFTERNOON...AWAY FROM THE SCATTERED THUNDERSTORMS WILL BE AROUND 105 DEGREES TODAY...WITH THE HIGHEST READINGS OVER THE INTERIOR AREAS OF ALABAMA WHERE AFTERNOON TEMPERATURES ARE EXPECTED TO BE THE HOTTEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH A HUMID AIR MASS WILL SEND HEAT INDICES TO NEAR 110 OVER THE INLAND COUNTIES OF SOUTHWEST ALABAMA AND INLAND SOUTHEAST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT SUN JUL 27 2008 ALZ063-064-272145- LOWER BALDWIN-LOWER MOBILE- 355 PM CDT SUN JUL 27 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MARLOW TO 3 MILES WEST OF BON SECOUR...MOVING WEST AT 13 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CLAY CITY...MARLOW...MOUTH OF WEEKS BAY...TURKEY BRANCH... HOUSTONVILLE AND FAIRHOPE THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 451 PM CDT SUN JUL 27 2008 ALZ062-064-FLZ001>004-272230- INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 451 PM CDT SUN JUL 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...WESTERN SANTA ROSA AND EASTERN BALDWIN COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF PACE...MOVING WEST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FERRY PASS...GONZALEZ...ENSLEY...COTTAGE HILL AND CANTONMENT THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 601 PM CDT SUN JUL 27 2008 ALZ059-062-064-FLZ001>003-272345- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA- 601 PM CDT SUN JUL 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...BALDWIN AND SANTA ROSA COUNTIES... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF BOGIA...MOVING SOUTHWEST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WALNUT HILL...MOLINO...BARRINEAU PARK AND GATESWOOD THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 603 PM CDT SUN JUL 27 2008 MSZ075-076-272345- PERRY-GREENE- 603 PM CDT SUN JUL 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF BOTHWELL...MOVING SOUTHWEST AT 3 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOTHWELL...SAND HILL AND AVERA THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 12 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126607.